I began taking Adderall (adderrall) to treat my ADHD about 4 months ago. I am a 23 year old female and I have NEVER had an issue with acne. I've never had to wash my face or do anything to prevent it, I just don't get it. About 2-3 weeks after beginning Adderall (adderrall) I started to break out on my chin and around my mouth. I didn't change my make up, soap or anything so knew this wasn't the problem. I'm a nursing student and know that acne isn't a listed side effect of adderall (adderrall) (which is exactly what my psychiatrist told me), however after searching the web for hours it is a common theme among people. I tried everything- I increased my water intake substantially, began taking Fish Oil, I eat healthy, and I've tried tons of different acne face washes/medications that are supposed to work... But nothing does. In December I was not able to fill up my prescription for about 3 weeks due to an issue with my insurance. During that time period, my face completely cleared up! Once my insurance issue was resolved, I began taking adderall (adderrall) again.. And of course, I completely broke out again about 2-3 weeks later. My doctor has already looked at my acne and ruled out an allergic reaction and said it's just "plain old acne, see a dermatologist if you're concerned". Does any doctor out there have ANY advice for me?!
As mentioned earlier, Adderall (adderrall) does not cause acne. You should wash your face 2-3 times daily with a mild soap, avoid stress and oil based products. It is also not advised to pierce the pimples. Use could use an antibiotic cream like erythromycin or an ointment containing benzoyl peroxide for the pimple to heal.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.